R. ELAINE LAMBERT, M.D.; BRIAN R. KAYE, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Winchester and colleagues (1) reported the cases of 13 patients who had the co-occurrence of severe Reiter's syndrome and the acquired immunodeficiency syndrome (AIDS) or its related syndromes, and 1 patient with psoriatic arthritis and AIDS. Two of the patients with Reiter's syndrome developed AIDS while receiving methotrexate therapy for their arthritis. We report the case of a patient with psoriatic arthritis who developed Pneumocystis carinii pneumonia while receiving methotrexate.
A 30-year-old homosexual man presented with psoriasis, distal interphalangeal joint arthritis, and nail dystrophy in January 1986. Nonsteroidal, anti-inflammatory drugs were ineffective and he was begun on
LAMBERT RE, KAYE BR. Methotrexate and the Acquired Immunodeficiency Syndrome. Ann Intern Med. 1987;106:773. doi: 10.7326/0003-4819-106-5-773_2
Download citation file:
Published: Ann Intern Med. 1987;106(5):773.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use